Anyone Have Nausea/Dizziness After Lumbar ESI?

Anyone Have Nausea/Dizziness After Lumbar ESI?

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
2 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Anyone Have Nausea/Dizziness After Lumbar ESI?

Hi All!

I have a call into my NS -- but while I wait, I thought I'd see if any of you have experienced this...it's new to me! I had an ESI at L1/L2 on Friday 9/19 with a new radiologist my neurosurgeon sent me to. I had 2 previous ESI's with an anesthesiologist -- at L4/L5 with sedation & only felt nice & happy & some pressure (lots of versed & fentanyl!). I had micro-d in april to remove disk shards from L1 disk rupture which had crushed the nerve root. But the nerve was still causing a lot of pain, hence the ESI.

Apparently there was a little misunderstanding with what this guy meant by "sedation".....without going into detail.....there was none. The pain was unbearable. I didn't know that they didn't use any & they didn't know I didn't know that until the needle was in & I was shaking uncontrollably & screaming...oh, and there was kicking -- the pain was AWFUL! You know how it is...there's only so much pain you can take & your body rebels! I asked him to stop but he said he had to finish the injection and just to do the best I could...what a disaster! He said he would have used a nerve block if he had known -- but by that point, it was too late -- oh well.

The horrible pain lasted until I left there -- but no headache or anything bad like that! I threw up later that night, but slept ok. The next day I was very nauseous & threw up and was dizzy. Well -- that has continued & gotten worse and now it's Tuesday...what the heck??? Again, very minor headache -- fever only around 100-ish, but bad nausea, and scary dizziness! I'm afraid I thrashed so badly he punctured something! hey -- i give him serious credit if he didn't!!! I feel so badly for him & his staff!

BUT the good news -- can sit for much longer periods & the pain seems like it's decreasing -- fingers and toes crossed! That's the best part!

Any ideas on dizziness & nausea?....just a little worried and seriously NOT in the mood to replace one issue with another one!!!

Thanks in advance all!

Karen

jade2 (not verified)
Title: Member
wow

karen- I had some bad ESIs and agree that the sedation helps alot, at least for me. I don't know if you were able to get an answer but my ESI outpatient surgery center calls me after each ESI to see how I am doing. I once had a blood patch directly after a lumbar ESI as I thought my head would explode from the pain. I would check into the fever with the dr...take care..jade